Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 5, NWS Morristown, TN

February 10, 2018Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 10, 2018, 7:41 PM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Feb 11, 2018, 2:00 PM CST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 7:41 PM CST (01:41 UTC)
In effect from
Feb 11, 2018, 2:00 PM CST
Expired
Feb 13, 2018, 12:53 AM CST
In force
35 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 14.47 ft at Feb 12, 2018, 2:00 AM CST.

actionminormoderatemajor5101502/1102/1202/1302/14
Action stage
12 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:37 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 10, 5:37 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
637 PM EST Sat Feb 10 2018

.AVIATION...Poor flight conditions through the period at all sites
as periods of moderate to heavy rainfall occur. Ceilings improve
to MVFR range early tomorrow morning as the heavier rain becomes
light to moderate. Expecting TYS and TRI to further improve to VFR
by late tomorrow afternoon.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday evening for Cherokee-Clay.

TN...Flood Watch through Sunday evening for Anderson-Bledsoe-Blount
     Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
     Washington TN-West Polk.

VA...Flood Watch through Sunday evening for Lee-Russell-Scott-
     Washington-Wise.

&&

SR
Hazardous weather outlook, Feb 10, 2:10 AM CST, 17 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
310 AM EST Sat Feb 10 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-110815-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
310 AM EST Sat Feb 10 2018 /210 AM CST Sat Feb 10 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

...Periods of Heavy Rain and Potential Flooding...

...Flood Watch is in effect through Sunday for east Tennessee,
southwest Virginia, and southwest North Carolina...

A strong, slowly progressing storm system and associated frontal
boundary will produce a very moist southerly flow over the
Tennessee Valley and southern Appalachians. This moisture will
produce periods of rain, occasionally heavy, through tonight.

Heaviest rainfall is expected overnight tonight with greatest
rainfall totals expected across the Plateau, southeast Tennessee,
and southwest North Carolina. The excessive runoff may produce
flooding of low- lying areas, street flooding, and stream and
river flooding.

Gusty winds reaching to near 40 mph are also possible near the
mountains late today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

...Periods of Heavy Rain Will Persist Through Sunday...

...Flood Watch is in effect through Sunday for east Tennessee,
southwest Virginia, and southwest North Carolina...

Continued moderate to heavy rains are expected Sunday before
gradually diminishing on Monday. Weekend rainfall totals in excess
of three inches over some areas could lead to continued flooding
problems into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 10, 7:30 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLOOD            WISE                    36.98N 82.58W
02/10/2018                   WISE               VA   911 CALL CENTER

            MULTIPLE ROADS CLOSED ACROSS THE COUNTY ALONG WITH
            SEVERAL MUDSLIDES. SOME LOCAL EVACUATIONS CURRENTLY
            TAKING PLACE IN BIG STONE GAP.

&&
Local storm report, Feb 10, 7:35 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
835 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLOOD            JONESVILLE              36.69N 83.12W
02/10/2018                   LEE                VA   911 CALL CENTER

            MULTIPLE ROADS CLOSED ACROSS THE COUNTY DUE TO HIGH
            WATER.

&&
Local storm report, Feb 10, 7:39 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
839 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLOOD            GATE CITY               36.64N 82.58W
02/10/2018                   SCOTT              VA   911 CALL CENTER

            SEVERAL ROAD CLOSURES ACROSS THE COUNTY.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:41 PM CSTRiver Flood WarningMRXHancock36 hr
Feb 10, 7:41 PM CSTRiver Flood WarningMRXClaiborne, Hancock70 hr
Feb 10, 8:41 PM CSTAreal Flood AdvisoryMRXAnderson, Blount, Campbell, Claiborne, Hancock, Knox and 6 more4 hr
Feb 10, 9:03 PM CSTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more10 hr
Feb 10, 9:12 PM CSTAreal Flood WarningMRXRhea3 hr
Feb 10, 9:20 PM CSTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more4 hr
Feb 10, 9:52 PM CSTAreal Flood WarningMRXAnderson, Bledsoe, Campbell, Claiborne, Hancock, Morgan and 3 more12 hr
Feb 11, 12:31 AM CSTAreal Flood WarningMRXRhea6 hr
Feb 11, 12:47 AM CSTAreal Flood AdvisoryMRXBlount, Knox, Sevier3 hr
Feb 11, 1:17 AM CSTAreal Flood AdvisoryMRXCarter, Cocke, Greene, Johnson, Sullivan, Unicoi and 1 more3 hr
Feb 11, 2:38 AM CSTWind AdvisoryMRXBlount, Cocke, Sevier11 hr
Feb 11, 3:38 AM CSTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Sevier5 hr
Feb 11, 4:26 AM CSTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more3 hr
Feb 11, 7:30 AM CSTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more4 hr
Feb 11, 8:18 AM CSTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Sevier3 hr
Feb 11, 9:18 AM CSTRiver Flood WarningMRXHawkins, Sullivan36 hr
Feb 11, 9:18 AM CSTRiver Flood WarningMRXCocke26 hr
Feb 11, 9:47 AM CSTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Hancock, Roane, Union3 hr
Feb 11, 9:52 AM CSTAreal Flood AdvisoryMRXBledsoe, Morgan, Scott3 hr
Feb 11, 11:28 AM CSTAreal Flood AdvisoryMRXCocke, Sevier3 hr
Feb 11, 11:33 AM CSTAreal Flood AdvisoryMRXGrainger, Greene, Hamblen, Hawkins, Sullivan6 hr
Feb 11, 12:50 PM CSTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Hancock, Roane, Union6 hr
Feb 11, 12:53 PM CSTAreal Flood AdvisoryMRXBledsoe, Morgan, Scott4 hr
Feb 10, 6:12 PM CSTAreal Flood WarningMRXLee, Scott, Wise, City of Norton3 hr
Feb 10, 8:31 PM CSTAreal Flood WarningMRXLee, Scott, Wise, City of Norton12 hr
Feb 10, 9:38 PM CSTAreal Flood WarningMRXRussell6 hr
Feb 11, 6:31 AM CSTRiver Flood WarningMRXRussell, Scott38 hr
Feb 11, 8:26 AM CSTAreal Flood WarningMRXLee, Scott, Wise, City of Norton6 hr
Feb 11, 2:04 PM CSTAreal Flood WarningMRXLee, Scott, Wise, City of Bristol, City of Norton12 hr

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.